Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 224, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 16, 2012, 4:05 PM EDT for Parke County, Vermillion County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2012, 4:05 PM EDT (20:05 UTC)
- Expired
- Aug 16, 2012, 4:32 PM EDT
- In force
- 27 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Parke County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 93 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 817 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
757 WUUS53 KIND 162005 SVRIND INC121-165-162045- /O.NEW.KIND.SV.W.0224.120816T2005Z-120816T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 405 PM EDT THU AUG 16 2012 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PARKE COUNTY IN WEST CENTRAL INDIANA... CENTRAL VERMILLION COUNTY IN WEST CENTRAL INDIANA... * UNTIL 445 PM EDT * AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIDGE FARM...OR 16 MILES NORTH OF PARIS...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... NEWPORT... CLINTON... ROCKVILLE... DANA... FAIRVIEW PARK... MONTEZUMA... MECCA... BLOOMINGDALE... TURKEY RUN STATE PARK... MARSHALL... JUDSON... BRIDGETON... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3993 8754 3990 8709 3963 8711 3967 8754 TIME...MOT...LOC 2005Z 278DEG 26KT 3984 8756 WIND...HAIL 60MPH 1.00IN $$ RYAN
2 follow-up statements
773 WWUS53 KIND 162021 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 421 PM EDT THU AUG 16 2012 INC121-165-162045- /O.CON.KIND.SV.W.0224.000000T0000Z-120816T2045Z/ PARKE-VERMILLION- 421 PM EDT THU AUG 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PARKE AND CENTRAL VERMILLION COUNTIES UNTIL 445 PM EDT... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF NEWPORT...OR 19 MILES NORTHEAST OF PARIS...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... CLINTON...ROCKVILLE...FAIRVIEW PARK...MONTEZUMA...MECCA... BLOOMINGDALE...TURKEY RUN STATE PARK...MARSHALL...JUDSON AND BRIDGETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3987 8751 3990 8709 3963 8711 3967 8754 TIME...MOT...LOC 2020Z 278DEG 26KT 3982 8742 WIND...HAIL 60MPH 1.00IN $$ RYAN
026 WWUS53 KIND 162032 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 432 PM EDT THU AUG 16 2012 INC121-165-162042- /O.CAN.KIND.SV.W.0224.000000T0000Z-120816T2045Z/ PARKE-VERMILLION- 432 PM EDT THU AUG 16 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PARKE AND CENTRAL VERMILLION COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 12 AM EDT. LAT...LON 3987 8751 3990 8709 3963 8711 3967 8754 TIME...MOT...LOC 2032Z 278DEG 26KT 3981 8731 $$ RYAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 1:50 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 16, 1:50 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 150 PM EDT THU AUG 16 2012 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 230 PM EDT THU AUG 16 2012 A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT RESULTING IN SCATTERED TO NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THEN...HIGH PRESSURE WILL BUILD IN...IN THE WAKE OF THE FRONT WHICH WILL RESULT IN COOL AND DRY WEATHER THROUGH EARLY NEXT WEEK. FINALLY...TEMPERATURES ARE EXPECTED TO MODERATE AND BECOME NEAR NORMAL BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /TONIGHT/... ISSUED AT 141 PM EDT THU AUG 16 2012 THE MAIN FOCUS ON THE NEAR TERM WILL BE ON THUNDERSTORM COVERAGE INCLUDING SEVERE POTENTIAL ALONG WITH COLD FRONTAL TIMING. EARLY THIS AFTERNOON...SURFACE ANALYSIS WAS SHOWING A COLD FRONT ACROSS NORTHERN ILLINOIS SOUTHWEST TO NORTHWEST ARKANSAS. THE FRONT WAS MAKING DECENT PROGRESS SOUTHEAST WITH FAST NORTHWEST FLOW AROUND THE BASE OF AN UPPER LOW ACROSS ONTARIO. AHEAD OF THE FRONT...RADAR WAS SHOWING A LINE OF STRONG THUNDERSTORMS FROM NORTHEAST INDIANA AND SOUTHWEST ACROSS OUR CENTRAL COUNTIES. MEANWHILE...THERE WAS A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS BEHIND THE MAIN SQUALL LINE...AND ADDITIONAL ACTIVITY FIRING UP ACROSS NORTHERN ILLINOIS NEAR THE FRONT. THE 12Z NAM HAS NOW CAUGHT ON WITH THE CONSISTANT GFS AND ECMWF REGARDING THE QUICKER FRONTAL SPEED. MODEL BLEND HAS THE COLD FRONT TO OUR FAR NORTHWEST COUNTIES BY 00Z THIS EVENING AND SOUTH OF THE AREA AROUND 09Z. ALONG AND AHEAD OF THE FRONT...RAPID REFRESH REFLECTIVITY FORECAST...RADAR TRENDS...MODEL INSTABILITY PROGS AND OVERALL SYSTEM DYNAMICS...SUGGEST LIKELY TO CATEGORICAL POPS TONIGHT TAPPERING OFF TO CHANCE AFTER 06Z NORTHWEST. INSTABILITY PROGS ARE SHOWING 2000 J/KG OR MORE POOLED IN THE VICINITY OF THE COLD FRONT 00Z THIS EVENING...WHILE MODEL TIME SECTIONS ARE SHOWING DEEP MOISTUE IN THE COLUMN. MODELS ALSO SHOW STRONG ELONGATED UPPER VERTICAL MOTION FIELDS AND...ALONG WITH RADAR TRENDS AND RAPID REFRESH...SUGGEST SEVERAL LINES OF STORMS LIKELY IN THE VICINITY AND AHEAD OF THE FRONT. CENTRAL INDIANA WILL ALSO BE WITHIN DECENT 25 KNOT OR MORE LOW LEVEL FLOW AND BE IN THE RIGHT REAR QUADRANT OF A 90 PLUS UPPER LEVEL JET ACROSS THE GREAT LAKES. THUS...SPC DAY 1 SLIGHT RISK FOR DAMAGING WINDS AND LARGE HAIL CERTAINLY IS WARRANTED. MOS TEMPERATURES ARE IN SURPRISINGLY DECENT AGREEMENT CONSIDERING A FRONT THIS STRONG....SO WILL GO WITH A BLEND. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... ISSUED AT 141 PM EDT THU AUG 16 2012 THE MAIN CHALLENGE TO THE SHORT TERM WILL BE WHETHER OR NOT TO HOLD ON MORNING POPS FRIDAY AS WELL AS CLOUD COVER AND TEMPERATURES. THEN...THE FOCUS WILL SHIFT TO TEMPERATURES AS COOL CANADIAN HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING COLD FRONT. THE 12Z NAM IS NOW FASTER AND VERY NEAR THE GFS AND ECWMF REGARDING THE FRONTAL POSITION AT 12Z FRIDAY. SO...A MODEL BLEND LOOKS GOOD. MODELS HAVE THE FRONT ACROSS NORTH CENTRAL KENTUCKY BY 12Z FRIDAY WITH DEEPER MOISTURE AND LIFT SOUTH OF SOUTH CENTRAL INDIANA. THUS...SEE NO REASON TO KEEP EVEN A SMALL CHANCE OF MORNING SHOWERS ACROSS OUR FAR SOUTH. HOWEVER...WITH MODEL TIME SECTIONS AGREEING ON LINGERING POST-FRONTAL LOW LEVEL MOISTURE AND CYLCONIC FLOW ALOFT ON THE SOUTH SIDE OF THE ONTARIO UPPER LOW...SHOULD SEE A DECENT AMOUNT OF DIURNAL AFTERNOON CU. WITH TIME SECTIONS SHOWING THE REST OF THE COLUMN DRY...SHOULD SEE SOME SUNSHINE...HOWEVER. PREFER THE COOLER GFS AND ECMWF 850 TEMPERATURES WITH THE STRENGTH OF THIS SYSTEM. THIS WOULD FAVOR THE COOLER GFS MOS TEMPERATURES WHICH HAVE BEEN PREFERED ALL ALONG. FOR THE REST OF THE WEEKEND...MODELS IN GOOD AGREEMENT ON BROAD AREA OF AFOREMENTIONED HIGH PRESSURE ACROSS THE MIDWEST AND LOWER GREAT LAKES THROUGH SUNDAY. IN ADDITION...MODEL TIME SECTIONS WERE SHOWING LOW LEVEL DRYING AND WERE HINTING AT MOSLT ONLY CIRRUS THROUGH THE WEEKEND IN THE PERSISTANT UPPER CYCLONIC FLOW. MODEL 850 MILLIBAR TEMPERATURES CHANGE LITTLE THIS WEEKEND AND ARE PRETTY CLOSE...SO A MOS BLEND LOOKS JUST FINE WITH AFTERNOON HIGHS MOSTLY IN THE 70S EXCEPT FOR PERHAPS FAR SOUTH WHERE HIGHS COULD REACH 80. OVERNIGHT LOWS WILL ONLY BE IN THE 50S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ISSUED AT 141 PM EDT THU AUG 16 2012 GUIDANCE IS IN GENERAL AGREEMENT ON A RELATIVELY DRY AND COOL LONG TERM PERIOD...WITH UPPER LEVEL CYCLONIC FLOW ACROSS THE GREAT LAKES AND BROAD HIGH PRESSURE IN CONTROL AT THE SURFACE. ALLBLEND TRENDS BACK TOWARDS CLIMATOLOGY WITH TIME...WHICH IS REASONABLE AS FLOW BECOMES MUCH LESS AMPLIFIED AS THE PERIOD WEARS ON. LITTLE OPPORTUNITY TO IMPROVE ON INITITIALIZATION TEMPS AS THEY ARE REASONABLE IN LIGHT OF 850 TEMPS BEGINNING THE PERIOD 10-12C AND RISING TO 16C BY LATE IN THE WEEK. GRADUAL WARMING TREND IS DEPICTED WELL. && .AVIATION /DISCUSSION FOR THE 16/18Z TAFS/... ISSUED AT 1230 PM EDT THU AUG 16 2012 MAINLY VFR THROUGH THE PERIOD OUTSIDE OF ANY THUNDERSTORMS. INITIAL COMPLEX OF STORMS NOW PASSING THROUGH NORTHERN HALF OF THE AREA...LIKELY ONLY BRUSHING HUF AND ONLY APPROACHING VICINITY BMG...WITH A LULL BEFORE ADDITIONAL DEVELOPMENT IMPACTS THE AREA AS THE FRONT APPROACHES LATER IN THE AFTERNOON/EVENING. HAVE ATTEMPTED TO TIME BEST OPPORTUNITY FOR ADDITIONAL STORMS WITH TEMPO GROUPS LATER THIS EVENING PRIOR TO FRONTAL PASSAGE. MAV/LAMP WANTS TO DEVELOP POST FRONTAL STRATUS LATE TONIGHT INTO EARLY TOMORROW...BUT THIS MAY BE AN ARTIFACT OF ITS LONG STANDING STRUGGLES WITH LOW LEVEL MOISTURE FIELDS. WILL HINT AT THIS FOR NOW WITH A SCT015 DECK OVERNIGHT...AND LEAVE TO LATER PACKAGES TO EVALUATE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....NIELD AVIATION...NIELD
Hazardous weather outlook, Aug 16, 3:04 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 304 PM EDT THU AUG 16 2012 INZ021-028>031-035>049-051>057-060>065-067>072-171000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 304 PM EDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE...WILL MOVE ACROSS CENTRAL INDIANA. HAZARDS: DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING...BRIEF HEAVY DOWNPOURS. TIMING: THIS AFTERNOON AND TONIGHT. DISCUSSION: NUMEROUS THUNDERSTORMS WILL CONTINUE AHEAD OF A COLD FRONT THAT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: HIGH PRESSURE WILL BUILD IN BEHIND A COLD FRONT RESULTING IN DRY WEATHER. DISCUSSION: A COLD FRONT WILL MOVE SOUTH OF CENTRAL INDIANA FRIDAY WITH HIGH PRESSURE BUILDING IN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Aug 16, 12:47 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1247 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 6 E LAFAYETTE 40.41N 86.76W
08/16/2012 TIPPECANOE IN LAW ENFORCEMENT
TREE DOWNED BLOCKING CR 775 E JUST SOUTH OF SR 26. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER IND1200618
HOMANNLocal storm report, Aug 16, 12:55 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1255 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM TSTM WND DMG 3 SW DELPHI 40.55N 86.71W
08/16/2012 TIPPECANOE IN LAW ENFORCEMENT
TREE DOWNED BLOCKING CR 1000 E JUST SOUTH OF SR 25.
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER IND1200619
HOMANNLocal storm report, Aug 16, 1:00 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
100 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG LAFAYETTE 40.41N 86.87W
08/16/2012 TIPPECANOE IN LAW ENFORCEMENT
TREE DOWNED BLOCKING BOTH LANES OF TRAFFIC AT THE 2300
BLOCK OF NORTH 25TH ST. DOWNED TREE ALSO BLOCKING ONE
LANE OF TRAFFIC ON ELMWOOD AVE.
&&
EVENT NUMBER IND1200620
HOMANNLocal storm report, Aug 16, 1:03 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
103 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM TSTM WND GST KOKOMO 40.48N 86.13W
08/16/2012 M42 MPH HOWARD IN PUBLIC
&&
EVENT NUMBER IND1200621
HOMANNSpecial weather statement, Aug 16, 3:29 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 329 PM EDT THU AUG 16 2012 INZ030-036>039-046-162030- BOONE-CLINTON-HAMILTON-HENDRICKS-MONTGOMERY-TIPTON- 329 PM EDT THU AUG 16 2012 AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FRANKFORT TO 10 MILES SOUTHWEST OF CRAWFORDSVILLE...AND MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH AND HAIL TO MARBLE SIZE MAY BE POSSIBLE. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. DRT
Special weather statement, Aug 16, 3:43 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 PM EDT THU AUG 16 2012
INZ035-043-044-162045-
FOUNTAIN-PARKE-VERMILLION-
343 PM EDT THU AUG 16 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN FOUNTAIN...NORTHERN
PARKE AND NORTHERN VERMILLION COUNTIES UNTIL 445 PM EDT...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG TWO SEPARATE LINES. THE FIRST LINE
EXTENDED ALONG THE WABASH RIVER FROM JUST NORTH OF CAYUGA TO
MONTEZUMA. THE SECOND LINE WAS LOCATED ACROSS VERMILION COUNTY
ILLINOIS...EXTENDING FROM 6 MILES SOUTHEAST OF DANVILLE TO SIDELL.
BOTH LINES OF THUNDERSTORMS WERE MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS OF 50 TO 55 MPH
ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
COVINGTON...
VEEDERSBURG...
NEWPORT...
ROCKVILLE...
GESSIE...
PERRYSVILLE...
CAYUGA...
LODI...
DANA...
YEDDO...
HILLSBORO...
KINGMAN...
MONTEZUMA...
WALLACE...
TURKEY RUN STATE PARK...
BLOOMINGDALE...
MARSHALL...
JUDSON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4015 8753 4015 8749 4013 8749 4013 8741
4014 8740 4015 8742 4015 8741 4013 8709
3991 8709 3975 8710 3979 8754
TIME...MOT...LOC 1941Z 277DEG 23KT 4011 8750 3988 8775
RYANThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 11:00 AM EDT | Special Weather Statement | IND | Carroll, Clinton, Tippecanoe, Warren | 45 min |
| Aug 16, 11:49 AM EDT | Special Weather Statement | IND | Boone, Carroll, Clinton, Fountain, Hamilton, Howard and 4 more | 56 min |
| Aug 16, 3:43 PM EDT | Special Weather Statement | IND | Fountain, Parke, Vermillion | 62 min |
| Aug 16, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Vermillion, Vigo | 46 min |
| Aug 16, 4:47 PM EDT | Areal Flood Advisory | IND | Fountain, Montgomery, Parke, Putnam, Vermillion, Warren | 3 hr |
| Aug 16, 5:29 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan, Vigo | 46 min |
| Aug 16, 5:34 PM EDT | Areal Flood Warning | IND | Parke, Vermillion, Vigo | 3 hr |
| Aug 16, 5:42 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 48 min |
| Aug 16, 6:09 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Lawrence, Martin, Monroe and 1 more | 51 min |
| Aug 16, 6:15 PM EDT | Areal Flood Warning | IND | Clay, Greene, Owen, Sullivan | 3 hr |
| Aug 16, 6:27 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Lawrence, Martin | 48 min |
| Aug 16, 6:58 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Lawrence, Martin, Monroe | 47 min |
| Aug 16, 7:13 PM EDT | Areal Flood Advisory | IND | Brown, Jackson, Lawrence, Monroe | 4 hr |
| Aug 16, 7:47 PM EDT | Special Weather Statement | IND | Jackson | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.